# SDR CALA9900762

- Difficulty date: July 2, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N19136
- Make and model: Boeing 757224
- Aircraft serial: 29285
- Engine: Rroyce RB211535E4
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: LK76084
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

SMOKE APPEARED IN THE CABIN WITH THE RT OIL FILTER LIGHT ILLUMINATING WHILE EN ROUTE FROM EWR TO LAX.  THE AIRCRAFT WAS DIVERTED TO DEN WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND METAL IN THE NR 2 ENGINE OIL FILTER.  THE NR 2 ENGINE WAS REMOVED AND REPLACED, LEAK AND OPERATIONAL CHECKS WERE GOOD IAW MM 71-00-00.  THE ENGINE WAS RUN WITH NO SMOKE NOTED IN THE CABIN.  *S/D*  INVESTIGATION REVEALED FAILURE OF THE RADIAL DRIVE STEADY BEARING.  SUBSEQUENTLY, THE RIGID SHROUD OIL TUBE CRACKED IN THE 03 INTERMEDIATE CASING MODULE CAUSING THE REPORTED SMOKE IN THE CABIN AND OIL LOSS.
